New to Board and on Copaxone

A board to discuss the Multiple Sclerosis modifying drug Copaxone

New to Board and on Copaxone

Postby tt89 » Wed Aug 13, 2008 6:04 pm

Hello Everyone
Newly diagnosed with MS RRMS as of Feb 2008 2 lesions seens on MRI and positive for Onco Bands on the Spinal Tap.
Started Betaseron but became very ill. Not to mention the side affects of feeling like I had the flu everyday of my life, weight gain and more Toughed out the drug until June 12 when I stopped on my own. I simply could not take the side affects.

Met with Neuro Docs. I wanted to go on Tysabri since they gave me that option but at that appt, they quickly took away that option saying it was not a first line therapy even though I've been told it can be.

In any event I had refused any meds after the Betaseron nightmare but they talked to me and I agreed to try Copaxone.

Started that on July 12. Since then I have not had any side affects in terms of the flushing, increased heart rate..none of that.

I do however notice I feel my MS more if that makes sense. Lots of stiffness and if I lay down to sleep or anything, I feel a bunch of tingling and numbing which I never did before.

The last week I have noticed an increase in pain/stiffness. I'm just wondering with MS, will you just forever be in pain regardless what you do. I'm trying to find something to stop the stiffness.

I was given Baclofen. I stopped that. Bad side affects. Zanaflex- was a no go. Neurontin I stopped due to side affects. I occasionally use Provigil for fatigue.

I'm a Nurse so this is very hard for me. I refuse to give up my job, I walk as much as I can even if it's just around the house because I'm so afraid of not being able to walk one day.

I'm not sure about the Copaxone being aggressive enough for my case. My docs wished I could have stayed on Betaseron but I could not tolerate it any longer. I do not want Rebif due to it also being an interferon and they advised not go use the once a week IM injection that starts with an A..the name escapes me.

My legs are just always killing me and by the end of the day they are so stiff but also when I first wake up from sleeping, I can hardley move.

Thanks for any thoughts. :wink:
T~
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Advertisement

Postby DizzyDean » Thu Aug 14, 2008 6:39 pm

Welcome to the forum.

The "A" drug your docs talked about is Avonex. Its a once per week interferon IM injection.

I've been on copaxone for 14 months, other than having 3 IPIRs its gone fine for me. Copaxone takes awhile to build up in your body, perhaps 6-9 months. Its a daily injection with the risk of skin damage and IPIRs, but people don't get the flu type side effects. Its probably not the right choice if one had super aggressive MS, but my 1 year MRI and exam indicated that it seems to be helping me.

Since you've "failed" 1 CRAB drug some docs would let you take tysabri, but with the recent reports on PML occurring in monotherapy it sounds like your docs are just being conservative and having you try another CRAB drug.

The clinical pipeline for MS is huge, for all of us its mostly about hanging in there and staying as functional as possible for 3-5 yrs at which time there should be many better choices. See http://mspipeline.wordpress.com
User avatar
DizzyDean
Family Member
 
Posts: 45
Joined: Fri Jun 01, 2007 3:00 pm

Postby tt89 » Thu Aug 14, 2008 8:13 pm

Thank you Dean. I appreciate your time. I'm going to try to hang in. The muscle stiffness is terrible and stuff but I'm trying to hang in there because I do not want to get back on the Interferons. I don't think I can tolerate another one.
Many thanks for your time.
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Postby Chaz » Fri Aug 22, 2008 3:31 pm

I do not have MS, but my husband does. he was diagnosed in Feb 08 as well and has been on Copaxone ever since. From what I've researched Copaxone does have some side-effects like stiffness, fatigue and general pain. According to everything I've read these side-effects usually go away after a few months on the treatment. Brian has just started to see the effects of the med and is feeling great. It really is true that it doesn't start to work until the 6-9 month mark. I'd stick with it for a while and see what happens.

Additionally, I have a friend who's on Tysabri, she was diagnosed only a month ago. I'm not really sure why they started her on that first. It isn't normally a first round drug...there are some pretty hefty side-effects.

Good luck and stay strong...the emotional side of this thing gets better as time goes on.
User avatar
Chaz
Getting to Know You...
 
Posts: 20
Joined: Thu Aug 21, 2008 3:00 pm

Postby Chaz » Fri Aug 22, 2008 3:34 pm

I should have also mentioned that Brian does have some regular tingling and numbness that is just always going to stick around...it is what it is. So far thats been the toughest part for him to accept, but it could be worse.
User avatar
Chaz
Getting to Know You...
 
Posts: 20
Joined: Thu Aug 21, 2008 3:00 pm

Postby tt89 » Fri Aug 22, 2008 8:02 pm

Hello Chaz,
Thank you so much....so your hubby and I share the same Dx date..Just when you think your alone...wonderful people such as yourself come here and encourage you and let you know you are truly not alone.

I thank GOD for this site..

Thank you Chaz....

T :wink:
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service